Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 28, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 10, 2020, 1:02 PM MDT for 9 counties in Idaho. It took effect at Oct 12, 2020, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2020, 1:02 PM MDT (19:02 UTC)
- In effect from
- Oct 12, 2020, 12:00 PM MDT
- Expired
- Oct 12, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 63 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.0 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3123 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS75 KPIH 101902 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 102 PM MDT Sat Oct 10 2020 IDZ052>054-111200- /O.NEW.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ /O.CON.KPIH.WI.Y.0027.000000T0000Z-201012T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 102 PM MDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the second Wind Advisory on Monday, southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Highest blowing dust impact areas include: Interstate 15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, Interstate 86 from American Falls to Pocatello. Communities in the Advisory include Mud Lake, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall. * WHEN...For the first Wind Advisory, until 6 PM MDT Sunday. For the second Wind Advisory, from noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will create pockets of very low visibility and difficult driving conditions. Visibility could rapidly change over very short distances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-111200- /O.NEW.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 102 PM MDT Sat Oct 10 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33 east of Rexburg to Driggs. Including the communities of Victor, Ashton, Tetonia and Driggs. * WHEN...From noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust along Highways 33 and 26 could cause rapid changes in visibility and very low visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ067>069-110500- /O.CON.KPIH.WI.Y.0027.000000T0000Z-201011T0500Z/ Beaverhead - Lemhi Highlands-Lost River Valley-Lost River Range- Including the cities of Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, and Borah Peak 102 PM MDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The cities of Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, and Borah Peak. * WHEN...Through 11 PM MDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
6 follow-up statements
533 WWUS75 KPIH 110355 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 955 PM MDT Sat Oct 10 2020 IDZ067>069-110500- /O.CAN.KPIH.WI.Y.0027.000000T0000Z-201011T0500Z/ Beaverhead - Lemhi Highlands-Lost River Valley-Lost River Range- Including the cities of Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, and Borah Peak 955 PM MDT Sat Oct 10 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished around the Lost River Valley into the Dubois area for the night. $$ IDZ052>054-111200- /O.CON.KPIH.WI.Y.0027.000000T0000Z-201012T0000Z/ /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 955 PM MDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the second Wind Advisory on Monday, southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Highest blowing dust impact areas include: Interstate 15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, Interstate 86 from American Falls to Pocatello. Communities in the Advisory include Mud Lake, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall. * WHEN...For the first Wind Advisory, until 6 PM MDT Sunday. For the second Wind Advisory, from noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Areas of blowing dust will create pockets of very low visibility and difficult driving conditions. Visibility could rapidly change over very short distances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-111200- /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 955 PM MDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33 east of Rexburg to Driggs. Including the communities of Victor, Ashton, Tetonia and Driggs. * WHEN...From noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Patchy blowing dust along Highways 33 and 26 could cause rapid changes in visibility and very low visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
948 WWUS75 KPIH 110912 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 312 AM MDT Sun Oct 11 2020 IDZ052>054-120000- /O.CON.KPIH.WI.Y.0027.000000T0000Z-201012T0000Z/ /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 312 AM MDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...For the first Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. For the second Wind Advisory, southwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Highest blowing dust impact areas include: Interstate 15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, Interstate 86 from American Falls to Pocatello. Communities in the Advisory include Mud Lake, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall. * WHEN...For the first Wind Advisory, until 6 PM MDT this evening. For the second Wind Advisory, from noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-120000- /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 312 AM MDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33 east of Rexburg to Driggs. Including the communities of Victor, Ashton, Tetonia and Driggs. * WHEN...From noon to 6 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
196 WWUS75 KPIH 120040 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 640 PM MDT Sun Oct 11 2020 IDZ052>054-064-065-121200- /O.EXT.KPIH.WI.Y.0028.201012T1800Z-201013T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Big Hole Mountains-Teton Valley- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Victor, Ashton, Tetonia, and Driggs 640 PM MDT Sun Oct 11 2020 ...WIND ADVISORY NOW IN EFFECT FROM NOON TO 8 PM MDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33 east of Rexburg to Driggs. Including the communities of Victor, Ashton, Tetonia and Driggs. * WHEN...From noon to 8 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust are possible as well which may produce temporary closures of highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
301 WWUS75 KPIH 120812 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 212 AM MDT Mon Oct 12 2020 IDZ052>054-122100- /O.NEW.KPIH.WI.Y.0029.201013T1800Z-201014T0200Z/ /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 212 AM MDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph expected. For the second Wind Advisory, southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Highest blowing dust impact areas include: Interstate 15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, Interstate 86 from American Falls to Pocatello. Communities in the Advisory include Mud Lake, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall. * WHEN...For the first Wind Advisory, from noon today to 8 PM MDT this evening. For the second Wind Advisory, from noon to 8 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust are possible as well which may produce temporary closures of highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-122100- /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0200Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 212 AM MDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33 east of Rexburg to Driggs. Including the communities of Victor, Ashton, Tetonia and Driggs. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust are possible as well which may produce temporary closures of highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
585 WWUS75 KPIH 121956 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 156 PM MDT Mon Oct 12 2020 IDZ052>054-130200- /O.CON.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/ /O.CON.KPIH.WI.Y.0029.201013T1800Z-201014T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 156 PM MDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph expected. For the second Wind Advisory, southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Highest blowing dust impact areas include: Interstate 15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, Interstate 86 from American Falls to Pocatello. Communities in the Advisory include Mud Lake, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall. * WHEN...For the first Wind Advisory, from noon today to 8 PM MDT this evening. For the second Wind Advisory, from noon to 8 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust are possible as well which may produce temporary closures of highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-130200- /O.CON.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 156 PM MDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33 east of Rexburg to Driggs. Including the communities of Victor, Ashton, Tetonia and Driggs. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust are possible as well which may produce temporary closures of highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
624 WWUS75 KPIH 130149 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 749 PM MDT Mon Oct 12 2020 IDZ052>054-131000- /O.EXP.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/ /O.NEW.KPIH.WI.Y.0030.201014T1300Z-201015T0300Z/ /O.CON.KPIH.WI.Y.0029.201013T1800Z-201014T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 749 PM MDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... ...WIND ADVISORY ISSUED FOR 7 AM TO 9 PM MDT WEDNESDAY... ...WIND ADVISORY FOR THIS EVENING WILL EXPIRE AT 8 PM MDT... * WHAT...Winds have begun to diminish below advisory levels this evening. Strong gusty west winds of 25 to 35 mph with gusts up to 45 mph will return to the region Tuesday. And finally, another round of strong gusty west winds of 30 to 40 mph with gusts up to 50 mph are expected Wednesday. * WHERE...Upper and Lower Snake River Plain including the Arco and Mud Lake Desert regions. * WHEN...From noon to 8 PM MDT Tuesday and 7 AM to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Road closures are also possible, especially near recently turned soil where blowing dust may reduce visibility to 1/4 mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-130300- /O.EXP.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 749 PM MDT Mon Oct 12 2020 ...WIND ADVISORY FOR THIS EVENING WILL EXPIRE AT 8 PM MDT... Winds have begun to diminish below advisory levels and the Advisory will be allowed to expire at 8 PM MDT. $$ IDZ051-055-131000- /O.NEW.KPIH.WI.Y.0030.201014T1300Z-201015T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 749 PM MDT Mon Oct 12 2020 ...WIND ADVISORY ISSUED FOR 7 AM TO 9 PM MDT WEDNESDAY... * WHAT...West winds of 30 to 35 mph with gusts up to 45 mph are expected. * WHERE...Eastern Magic Valley and the Shoshone area. * WHEN...From 7 AM to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Reduced visibility of 1/2 mile or less is possible at times, especially near recently turned fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 10, 2:23 AM MDT, 10 hours 39 minutes earlier.
Area forecast discussion, Oct 10, 2:23 AM MDT, 10 hours 39 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 223 AM MDT Sat Oct 10 2020 .SHORT TERM...Today through Monday night. A cold front will push through the state this afternoon and exit to the east later this evening. Winds behind the front are expected to be strong behind the front. A wind advisory is in effect for parts of the Snake Plain and the Lost River Range. Much of the area will see rain behind the front this afternoon and evening. Precip amounts should be heavier in the Central Mountains as snow levels drop tonight to around 5000 to 6000 ft. Snow accumulations above 8000 ft will be up to 6 inches tonight through Sunday. A shortwave will swing through Monday, sustaining the precip in the Central Mountains, adding another 1 to 2 inches of snowfall while the Snake Plain gets another round of strong winds. Temperatures will start off warm today, but tomorrow will likely be 15 to 20 degrees cooler. Hinsberger .LONG TERM...Tuesday through Saturday. Long-term models are showing a shortwave passing through the region Tuesday night and Wednesday with a zonal pattern aloft transitioning to a more amplified upstream ridge. By week's end, GFS and ECMWF are hinting at another shortwave dropping in from the north. GFS is further west with the track of the trough, and is a bit more amplified than the ECMWF. Temperatures look to be near seasonal normals. Hinsberger && .FIRE WEATHER...It will be a race between increasing humidity and increasing wind today as a strong cold front pushes through southern Idaho. It looks like a close finish, with a potential edge that the wind will reach here first, with increased humidity a close second. The main areas of concern will be from the INL property west southwestwards to Craters of the Moon, where it looks like it will take a while for humidity to increase substantially. So there are small areas to be on the watch should a fire get established. However, for the central Idaho mountains the humidity will not get a chance to get below 15 percent, though the wind on ridges should get fairly strong. By tonight, moderate to heavy rainfall and light accumulation of high elevation snowfall (down to 6200ft elevation, with 2-4 inches expected around Galena Summit) is expected, mainly in the northern Sawtooth NF and the northwest side of the Salmon- Challis NF. Moderate, wetting rains are expected elsewhere, and just about across the entire forecast area. The rain and snow will end during the late night hours, then more wind and showers, both rain and snow variety, show up Sunday afternoon. Expect a windy first part of next week, with temperatures warming. On the bright side, it appears as though humidity should stay above 20 percent even in the lower elevations. Messick && .AVIATION...After a long hiatus, CIGs and wind will return during the late afternoon/early evening, with a solid chance of marginal VFR with rain during the evening, with the conditions moving from west to east across southern Idaho. KSUN expected to have the strongest impact, possibly 1500ft AGL or below. The CIG impact should disappear by airdrome opening on Sun morning except for KDIJ, which may have a few hours during the morning. Should be some LLWS this morning with light wind at the surface and strong wind slowly lowering to the ground by 10/1900Z. Wind will not be down the main runways this afternoon, but will be close. Could see a 20KT-plus cross wind at KPIH and KIDA. Expect the shift to occur Sun, when more wind and showers are expected. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM this afternoon to 6 PM MDT Sunday for IDZ052>054. Wind Advisory from 1 PM this afternoon to 11 PM MDT this evening for IDZ067>069. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.